It could be that she is on blood thinners. This is well known to cause bruising, and sometimes they are rather large ones, as the blood is thinned, the walls of the veins are weaker, and are more likely to cause a bleed, which can be very dangerous to have happen. If you get a bruise or a cut just right, it can cause you severe health problems, or even death. Hope this helps, good luck.
What Causes Bruising If There Was No Fall Or Injury Preceding It? I Have A Very Active Client Who Came In With Large Bruising On Her Right Hand And Arm. She Is Not On Blood Thinners. I Am Concerned.
If she hasn't had a recent IV or needle stick for lab draw she may have bumped it ever so gently that she doesn't recall which is not uncommon for the elderly.They lack fat under their skin and the elasticy is gone making them prone to skin tears from every little thing.Bruises are caused by broken blood vessels which can become more sensitive with electrolyte imbalances .Lack of vit b and even calcium sometimes vit k but a test could be done by the doc to figure this out .Encourage her to take a muti vit eveyday and be careful. If there is swelling or pain could be a blood clot got to becareful with these thing again doc can order a blood test ( liver problems?)